MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP, INFUSION
Model Number 903-00039
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not yet been returned to belmont medical technologies for evaluation.It was reported that the unit lost power in the middle of the case and shut off immediately and the patient expired.It cannot be determined at this time if the device contributed to the patient death.As per belmont's procedure, a report is being submitted.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of power cord not plugged in ac power, the rapid infuser displays the following alarm message: "battery no heating." to indicate the system is now in battery mode and heating is suspended.The maximum flow rate is 50ml/min, and heating is suspended.The operator's manual also provides possible conditions and additional recommended operator actions: "plug into ac receptacle; check power cord connection.Keep the system plugged in to charge the battery".The operator's manual also has caution: "battery operation should be used only briefly or at very low flow rates because there is no heating".Belmont has contacted the user facility for additional information; however, a response has not yet been received.The device has not yet been returned to belmont for investigation.Without the results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
It was reported that the unit lost power in the middle of the case and shut off immediately.No other details were provided except that the patient passed away.
 
Additional Manufacturer Narrative
The cited device involved in the incident, as well as additional information regarding the event were requested, but were not made available for investigation.Therefore, no investigation could be carried out.We are unable to verify any device malfunction, and the root cause of the reported issue cannot be determined.The device history of this unit was reviewed, and no other issues were identified.It is unclear if the reported device issue caused or contributed to the death without the return of the device and the additonal information requested from the user facility.We will continue to monitor these incidents closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key24578696
Report Number1219702-2026-00013
Device Sequence Number10474811
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/30/2026
06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown